Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 448, NWS Jackson, MS

December 23, 2014Franklin County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 11:10 AM CST for Franklin County, Lincoln County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2014, 11:10 AM CST (17:10 UTC)
Expired
Dec 23, 2014, 11:55 AM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Franklin County, MS, Lincoln County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 11:35 AM CSTTSTM WND DMG1 S West Lincoln, MSA FEW TREES WERE DOWNED IN SOUTHERN LINCOLN COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:30 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2014-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 266 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2014-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
266 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

480 
WUUS54 KJAN 231710
SVRJAN
MSC037-085-231815-
/O.NEW.KJAN.SV.W.0448.141223T1710Z-141223T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CST TUE DEC 23 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 1215 PM CST

* AT 1109 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHEAST OF GLOSTER...AND MOVING NORTHEAST AT 50 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE SPRINGS AROUND 1125 AM CST.
  CENTER POINT AND MCCALL CREEK AROUND 1130 AM CST.
  WEST LINCOLN AROUND 1135 AM CST.
  VAUGHN AROUND 1140 AM CST.
  LOYD STAR AROUND 1145 AM CST.
  BROOKHAVEN AROUND 1150 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3134 9101 3169 9056 3170 9041 3169 9041
      3169 9038 3170 9037 3170 9024 3156 9024
      3134 9060 3134 9098 3133 9100
TIME...MOT...LOC 1709Z 231DEG 45KT 3128 9089

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH

$$

CME
3 follow-up statements
566 
WWUS54 KJAN 231726
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1126 AM CST TUE DEC 23 2014

MSC037-085-231815-
/O.CON.KJAN.SV.W.0448.000000T0000Z-141223T1815Z/
LINCOLN MS-FRANKLIN MS-
1126 AM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
FRANKLIN AND LINCOLN COUNTIES UNTIL 1215 PM CST...

AT 1126 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR LITTLE
SPRINGS...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER POINT AND MCCALL CREEK AROUND 1135 AM CST.
  WEST LINCOLN AROUND 1145 AM CST.
  VAUGHN AROUND 1150 AM CST.
  BROOKHAVEN AND LOYD STAR AROUND 1155 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3148 9083 3169 9056 3170 9041 3169 9041
      3169 9038 3170 9037 3170 9024 3156 9024
      3134 9060 3134 9090
TIME...MOT...LOC 1726Z 228DEG 38KT 3138 9074

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

CME
259 
WWUS54 KJAN 231742
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1142 AM CST TUE DEC 23 2014

MSC037-231753-
/O.CAN.KJAN.SV.W.0448.000000T0000Z-141223T1815Z/
FRANKLIN MS-
1142 AM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS
CANCELLED...

THE THREAT HAS ENDED FOR THE WARNED AREA.

LAT...LON 3149 9064 3169 9056 3170 9041 3169 9041
      3169 9038 3170 9037 3170 9024 3157 9024
      3156 9025 3146 9053
TIME...MOT...LOC 1743Z 235DEG 54KT 3156 9047

$$

MSC085-231815-
/O.CON.KJAN.SV.W.0448.000000T0000Z-141223T1815Z/
LINCOLN MS-
1142 AM CST TUE DEC 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LINCOLN COUNTY UNTIL 1215 PM CST...

AT 1143 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROOKHAVEN...
AND MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LINCOLN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3149 9064 3169 9056 3170 9041 3169 9041
      3169 9038 3170 9037 3170 9024 3157 9024
      3156 9025 3146 9053
TIME...MOT...LOC 1743Z 235DEG 54KT 3156 9047

HAIL...1.00IN
WIND...60MPH

$$

CME
649 
WWUS54 KJAN 231755
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1155 AM CST TUE DEC 23 2014

MSC085-231805-
/O.CAN.KJAN.SV.W.0448.000000T0000Z-141223T1815Z/
LINCOLN MS-
1155 AM CST TUE DEC 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3149 9064 3169 9056 3170 9041 3169 9041
      3169 9038 3170 9037 3170 9024 3157 9024
      3156 9025 3146 9053
TIME...MOT...LOC 1755Z 235DEG 54KT 3166 9030

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:37 AM CST, 33 minutes earlier.

Area forecast discussion, Dec 23, 10:37 AM CST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1037 AM CST TUE DEC 23 2014

...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA...

.UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560
UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION
THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI.

.DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR
MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF
COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER.
WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD...
BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED
FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH
OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED
MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES
ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH
THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF
150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES.
NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA
BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES
GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND
LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER
POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE
HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG
TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI.

THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE
MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE
PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL
REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE
DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/

&&

.PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/
SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN
INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO
EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE
COLDER DRIER AIR INTO THE REGION.  LIGHT RAIN WILL CONTINUE INTO
WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER
TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY
REMAINING MOISTURE OVER THE AREA.  CLOUDS WILL LIKELY LINGER OVER
MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY
CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS
EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/

LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE
TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS
DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF
CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT.

BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS
INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE
DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY
INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN
THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS
WELL.

BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL
CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY
CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE
CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS
AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER
UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET
EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY
NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF
ZONES THIS PERIOD CONSIDERING TRENDS.

THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A
MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET
STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST.
HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL
OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS
MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY
ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK
BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH
THE END OF THE EXTENDED PERIOD.

THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD
EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY
NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF
THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT
REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY
INTERESTED. /BB/

&&

.AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING
OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW
STRATUS...FOG...AND ISOLATED CONVECTION.  THE FOG WILL DISSIPATE
THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL
LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES
THROUGH MUCH OF THE NEXT 24 HOURS.  WITH THE EXCEPTION OF KGLH AND
KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM
THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI.
THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST
THROUGH THE AREA LATER TODAY.  INCREASING CONVECTION THROUGH THE
PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN
OBSERVED ON STATION. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1012 AM CST TUE DEC 23 2014

ARZ074-075-LAZ007-008-MSZ018-019-034-241615-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615-
CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL
ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615-
EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND
HAIL ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

MSZ052-056>058-062>066-072>074-241615-
LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
1012 AM CST TUE DEC 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...TODAY

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...TODAY

THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS
AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME
STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

21

&&

...HAZARD LEGEND...

*TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2
 OR GREATER.
*SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES
POSSIBLE.

*SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS
 WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR
 LARGER HAIL.
*SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
 ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
 LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR
 GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Dec 23, 6:44 AM CST, 4 hours 26 minutes before
MSZ052-231330-
LAUDERDALE MS-
644 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 AM CST TUE DEC 23 2014

...GUSTY THUNDERSTORM MOVING THROUGH SOUTHEASTERN LAUDERDALE
COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO
50 MPH WIND GUSTS WAS LOCATED OVER ZERO AT 644 AM CST...MOVING
NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3233 8841 3223 8856 3223 8869 3231 8878
      3258 8847 3258 8839 3257 8838
TIME...MOT...LOC 1244Z 227DEG 25KT 3231 8862

BYB
Special weather statement, Dec 23, 7:11 AM CST, 3 hours 59 minutes before
MSZ059-061-062-231355-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
711 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CST TUE DEC 23 2014

...HAIL PRODUCING THUNDERSTORM MOVING TOWARD BUDE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 40
MPH WIND GUSTS WAS LOCATED 10 MILES SOUTH OF BUDE AT 711 AM
CST...MOVING NORTHEAST AT 50 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN FRANKLIN...SOUTHEASTERN JEFFERSON AND NORTHWESTERN
LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3134 9101 3179 9081 3178 9073 3170 9073
      3169 9057 3134 9077 3134 9098 3133 9100
TIME...MOT...LOC 1311Z 204DEG 46KT 3137 9088

BYB
Special weather statement, Dec 23, 8:38 AM CST, 2 hours 32 minutes before
MSZ043-048-049-231525-
RANKIN MS-MADISON MS-HINDS MS-
838 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
838 AM CST TUE DEC 23 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RICHLAND AT 838 AM CST...MOVING
NORTHEAST AT 55 MPH.

PEOPLE IN EAST CENTRAL HINDS...EASTERN MADISON AND NORTHWESTERN
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3220 9034 3278 8996 3261 8975 3260 8978
      3252 8977 3210 9016
TIME...MOT...LOC 1438Z 213DEG 47KT 3227 9016

DHB
Special weather statement, Dec 23, 10:33 AM CST, 37 minutes before
MSZ038-231700-
WINSTON MS-
1033 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1033 AM CST TUE DEC 23 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER CENTER RIDGE AT 1032 AM CST...
MOVING NORTHEAST AT 50 MPH.

PEOPLE IN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3328 8903 3317 8883 3294 8907 3304 8923
TIME...MOT...LOC 1632Z 226DEG 42KT 3306 8907

DHB
Local storm report, Dec 23, 10:51 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CST TUE DEC 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1051 AM     HAIL             VIDALIA                 31.57N 91.44W
12/23/2014  E0.75 INCH       CONCORDIA          LA   TRAINED SPOTTER

&&

DL
Special weather statement, Dec 23, 10:55 AM CST, 15 minutes before
LAZ026-MSZ059-060-231725-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
1055 AM CST TUE DEC 23 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST TUE DEC 23 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PINE RIDGE AT 1056 AM CST...
MOVING NORTHEAST AT 50 MPH.

PEOPLE IN WESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3175 9140 3174 9138 3174 9128 3176 9126
      3177 9127 3176 9137 3185 9133 3186 9130
      3181 9126 3182 9125 3185 9127 3187 9126
      3187 9105 3152 9130 3162 9149
TIME...MOT...LOC 1656Z 211DEG 45KT 3165 9134

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 9:56 PM CSTSpecial Weather StatementJANGrenada29 min
Dec 23, 3:53 AM CSTSpecial Weather StatementJANCovington47 min
Dec 23, 4:36 AM CSTSpecial Weather StatementJANCovington44 min
Dec 23, 5:04 AM CSTSevere Thunderstorm WarningJANJasper, Jones56 min
Dec 23, 6:01 AM CSTSpecial Weather StatementJANLauderdale59 min
Dec 23, 6:44 AM CSTSpecial Weather StatementJANLauderdale46 min
Dec 23, 7:11 AM CSTSpecial Weather StatementJANFranklin44 min
Dec 23, 7:38 AM CSTSevere Thunderstorm WarningJANCopiah, Jefferson, Lincoln52 min
Dec 23, 8:38 AM CSTSpecial Weather StatementJANMadison47 min
Dec 23, 10:33 AM CSTSpecial Weather StatementJANWinston27 min
Dec 23, 10:39 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln23 min
Dec 23, 10:46 AM CSTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston29 min
Dec 23, 10:51 AM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence39 min
Dec 23, 10:55 AM CSTSpecial Weather StatementJANJefferson30 min
Dec 23, 11:12 AM CSTSevere Thunderstorm WarningJANSimpson33 min
Dec 23, 11:25 AM CSTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale, Newton36 min
Dec 23, 11:57 AM CSTSevere Thunderstorm WarningJANKemper35 min
Dec 23, 12:09 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln66 min
Dec 23, 12:26 PM CSTSevere Thunderstorm WarningJANNoxubee29 min
Dec 23, 12:30 PM CSTTornado WarningJANLawrence, Lincoln35 min
Dec 23, 12:31 PM CSTSevere Thunderstorm WarningJANAdams, Franklin37 min
Dec 23, 12:51 PM CSTSevere Thunderstorm WarningJANLowndes39 min
Dec 23, 12:52 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson38 min
Dec 23, 1:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson43 min
Dec 23, 1:26 PM CSTTornado WarningJANSimpson, Smith34 min
Dec 23, 1:53 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson49 min
Dec 23, 1:57 PM CSTTornado WarningJANMarion43 min
Dec 23, 2:33 PM CSTTornado Warning Tornado observedJANCovington, Forrest, Jefferson Davis, Jones, Lamar57 min
Dec 23, 2:52 PM CSTSevere Thunderstorm WarningJANClarke, Jasper53 min
Dec 23, 3:00 PM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Marion3 hr
Dec 23, 3:20 PM CSTTornado WarningJANJasper, Jones40 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANLauderdale38 min
Dec 23, 3:37 PM CSTSevere Thunderstorm WarningJANJones28 min
Dec 23, 3:49 PM CSTTornado WarningJANClarke56 min
Dec 23, 3:51 PM CSTFlash Flood WarningJANJasper, Jones3 hr
Dec 23, 4:09 PM CSTSevere Thunderstorm WarningJANLauderdale51 min
Dec 23, 4:25 PM CSTTornado WarningJANLauderdale35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.